Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 420, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 2, 2003, 3:53 PM CDT for Pontotoc County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2003, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 2, 2003, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Pontotoc County, MS
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1366 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:30 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 2, 2:30 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT SAT AUG 2 2003 RADAR IMAGES ARE SHOWING A BROKEN LINE OF THUNDERSTORMS STRETCHING FROM WEST TENNESSEE INTO NORTHERN MISSISSIPPI. THIS LINE WILL CONTINUE TO MOVE EASTWARD. MAY SEE A BREAK IN THE ACTION BEFORE REDEVELOPMENT OCCURS TONIGHT AHEAD OF THE NEXT SHORTWAVE. WILL GO WITH CHANCE POPS EVERYWHERE BUT SOUTHEASTERN GROUP WHERE I WILL PUT LIKELY. SEVERAL SHORTWAVES WILL SWING THROUGH THE MIDSOUTH DURING THE TIME PERIOD THROUGH WEDNESDAY WHEN THE LONGWAVE TROUGH FINALLY BEGINS TO SHIFT EASTWARD. WITH THE SHORTWAVES WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. HIGH PRESSURE WILL FINALLY BUILD INTO THE AREA STARTING THURSDAY. EXPECT QUIET WEATHER WITH TEMPERATURES AROUND NORMAL DURING THIS TIME PERIOD. CAN/T RULE OUT ISOLATED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS...ON FRIDAY AND SATURDAY...BUT WILL LEAVE FORECAST DRY FOR NOW. PRELIMINARY NUMBERS MEM 74/89 72/90 74 54232 MKL 71/88 69/88 70 54232 JBR 71/88 70/90 72 34232 TUP 73/88 72/90 72 64332 .MEG...NONE. KRS
Hazardous weather outlook, Aug 2, 3:35 PM CDT, 18 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MID-SOUTH TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT FOR THE ENTIRE MIDSOUTH. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON SUNDAY AS THIS UPPER LEVEL DISTURBANCE EXITS THE REGION . AGAIN THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TONIGHT AND SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Aug 2, 2:54 PM CDT, 59 minutes before
MSZ013-022030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 254 PM CDT SAT AUG 2 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF OXFORD AT 254 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 2, 3:45 PM CDT, 8 minutes before
MSZ014-015-022130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT SAT AUG 2 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PONTOTOC AND UNION COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTH OF ETTA TO 6 MILES SOUTH OF RANDOLPH AT 343 PM CDT...MOVING EAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 40 MPH AND SMALL HAIL. THESE STORMS ARE INTENSIFYING AND COULD POSSIBLY BECOME SEVERE. PEOPLE IN PONTOTOC AND UNION COUNTIES...INCLUDING THE CITIES OF NEW ALBANY AND PONTOTOC...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:24 PM CDT | Severe Thunderstorm Warning | MEG | Panola | 36 min |
| Aug 2, 2:33 PM CDT | Severe Thunderstorm Warning | MEG | Quitman | 27 min |
| Aug 2, 2:40 PM CDT | Flash Flood Warning | MEG | Quitman | 2 hr |
| Aug 2, 3:01 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 29 min |
| Aug 2, 4:02 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 28 min |
| Aug 2, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 32 min |
| Aug 2, 1:45 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.